Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 308, NWS Tulsa, OK

August 13, 2005Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 13, 2005, 6:10 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2005, 6:10 PM CDT (23:10 UTC)
Expired
Aug 13, 2005, 7:00 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 132311
SVRTSA
OKC143-145-140000-
/O.NEW.KTSA.SV.W.0308.050813T2310Z-050814T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TULSA COUNTY IN NORTHEAST OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 700 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 12 MILES
  SOUTHWEST OF STONEBLUFF...MOVING NORTH AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STONEBLUFF...
  BIXBY...ONETA AND BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3606 9590 3606 9585 3605 9580 3605 9576
      3605 9575 3604 9564 3602 9565 3586 9572
      3586 9599

$$
2 follow-up statements
000 
WWUS54 KTSA 132333
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
633 PM CDT SAT AUG 13 2005

OKC143-145-140000-
/O.CON.KTSA.SV.W.0308.000000T0000Z-050814T0000Z/
TULSA OK-WAGONER OK-
633 PM CDT SAT AUG 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
WAGONER AND TULSA COUNTIES...

AT 624 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS THAT WERE PRODUCING DAMAGING WINDS TO 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
BIXBY TO 15 MILES EAST OF ONETA...MOVING NORTH AT 20 MPH.

SEVERAL REPORTS OF WIND GUSTS TO AT LEAST 60 MPH WITH TREE AND 
POWER LINE DAMAGE. 

LAT...LON 3606 9590 3606 9585 3605 9580 3605 9576
      3605 9575 3604 9564 3602 9565 3586 9572
      3586 9599

$$
000 
WWUS54 KTSA 132357
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT SAT AUG 13 2005

OKC143-145-140007-
/O.EXP.KTSA.SV.W.0308.000000T0000Z-050814T0000Z/
TULSA OK-WAGONER OK-
657 PM CDT SAT AUG 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAGONER AND TULSA COUNTIES
EXPIRES AT 700 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3606 9590 3606 9585 3605 9580 3605 9576
      3605 9575 3604 9564 3602 9565 3586 9572
      3586 9599

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:33 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 13, 2:33 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT SAT AUG 13 2005

.DISCUSSION...
MUCH LIKE YESTERDAY MORNING...ELEVATED SHOWER AND THUNDERSTORM
ACTIVITY ASSOCIATED WITH A 925 MB LOW LEVEL JET BRUSHED PARTS OF NE OK.
MOST OF THE ACTIVITY ASSOCIATED WITH THIS FEATURE HAS DECREASED IN
AREAL COVERAGE AS OF THIS AFTERNOON. FOR THE REST OF THE WEEKEND...
FOCUS TURNS TO APPROACHING COLD FRONT THAT WILL OFFER HIGHEST CHANCE
FOR RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HOW FAR
SOUTH FRONT WILL MAKE IT ALONG WITH THE POTENTIAL OF TRUE FRONTAL
POSITION MASKED BY OUTFLOW COMES INTO QUESTION. GFS APPEARS A LITTLE
OVERDONE WITH SOUTHWARD PLACEMENT OF QPF AS WELL AS AMOUNTS.
GEOGRAPHICAL ALIGNMENT OF POPS TEMPS AND CLOUD COVER WILL REMAIN
CLOSE TO PREVIOUS SHIFT...BUT WILL RAISE POPS ACCORDINGLY AS WELL AS
COOL TEMPS IN AREAS THAT WILL HAVE GREATER CHANCES FOR RAIN. WONT GO
AS COOL AS MOS SUGGESTS BUT OTHER GUIDANCE IN SOME AREAS ACROSS
NORTHERN SECTIONS OF THE FA APPEAR TOO WARM FOR SUNDAY. RAIN CHANCES
WILL DECREASE AS THE WEEK PROGRESSES...THOUGH ABUNDANT MOISTURE AND
AN UNCAPPED ATMOSPHERE WARRANTS LOW POPS. MODELS AGREE ON A FRONT
APPROACHING FRIDAY...THOUGH THE ECMWF IS A LITTLE SLOWER. WILL GO
AHEAD AND CARRY LOW POPS FOR DAY 7 TOO ACCOUNT FOR THAT
SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  84  70  87 /  60  60  50  40
FSM   74  93  72  93 /  30  40  30  30
MLC   74  92  71  92 /  40  40  30  30
BVO   67  82  66  83 /  70  70  60  50
FYV   70  87  69  85 /  40  50  40  40
BYV   70  87  69  85 /  40  50  50  40
MKO   73  88  70  90 /  40  50  40  30
MIO   68  83  68  84 /  60  70  60  50
F10   74  88  70  90 /  50  50  40  30
HHW   74  95  72  94 /  20  30  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 13, 1:11 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT SAT AUG 13 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1259 PM CDT SAT AUG 13 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...NONE...SPREADINDEX=21.

DISCUSSION...
MOIST...MODERATELY UNSTABLE AIR WILL CONTINUE OVER EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH TONIGHT.  A COLD FRONT WILL DROP
SOUTHWARD INTO OKLAHOMA AND ARKANSAS...HELPING PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT.  THE BEST INSTABILITY WILL BE
OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON...
WHERE SURFACE TEMPERATURES WILL BE WARMEST.  FARTHER WEST...CLOUD
COVER WILL LIMIT INSTABILITY.  ISOLATED STRONG THUNDERSTORMS WILL
BE POSSIBLE...WITH GUSTY WINDS AND POSSIBLE SMALL HAIL...BUT MAINLY
OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  OVERNIGHT...
THE AIRMASS WILL BECOME MORE STABLE...LIMITING THE NUMBER OF
STRONG STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL GRADUALLY WEAKEN AND DISSIPATE MONDAY THROUGH
TUESDAY. THAT WILL LEAVE THE MOIST AND MODERATELY UNSTABLE AIR OVER
THE FORECAST AREA THROUGH THE WEEK...PROVIDING THUNDERSTORM POTENTIAL
EACH DAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTERS SHOULD MONITOR LATER FORECASTS IN CASE CONDITIONS DEVELOP
THAT MIGHT RESULT IN STRONG TO SEVERE THUNDERSTORMS LATER IN THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 13, 5:05 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SAT AUG 13 2005

OKZ065-132245-
OKFUSKEE OK-
505 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN AND
CLEARVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Aug 13, 5:32 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT SAT AUG 13 2005

OKZ066-132330-
OKMULGEE OK-
532 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 532 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES WEST OF WILSON TO 2 MILES SOUTH OF
DEWAR...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKMULGEE...HENRYETTA...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...PRESTON...BEGGS...
BALD HILL AND HECTORVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
DANGEROUS LIGHTNING.
Special weather statement, Aug 13, 5:59 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT SAT AUG 13 2005

OKZ064-132345-
CREEK OK-
559 PM CDT SAT AUG 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 559 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF MILFAY...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...DEPEW...SHAMROCK
AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:07 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner18 min
Aug 12, 7:56 PM CDTSevere Thunderstorm WarningTSACraig15 min
Aug 13, 5:49 PM CDTSevere Thunderstorm WarningTSAOkmulgee41 min
Aug 13, 6:37 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers53 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.